Side Effects After Chemotherapy In Patients With Anemia?

Illustration of Side Effects After Chemotherapy In Patients With Anemia?
Illustration: Side Effects After Chemotherapy In Patients With Anemia? oncostem.com

Anemia is one of the side effects of chemotherapy. My question,

1 Answer:

Hello, thank you for the question to HealthReplies.com

Some types of chemotherapy drugs can indeed cause anemia. Most chemotherapy drugs work by destroying rapidly dividing cells (such as cancer cells). However, in the human body there are also normal cells that divide rapidly, one of which is a precursor of red blood cells in the spinal cord which will always actively divide to produce new red blood cells. Because these red blood cell precursors divide actively, chemotherapy drugs will also destroy these cells. As a result, new red blood cells will not form, while old red blood cells will be destroyed. This will cause the number of red blood cells circulating in the blood to be reduced and anemia occurs. The type of anemia found due to side effects of chemotherapy is normocytic anemia or anemia with normal red blood cell size.


However, it should also be remembered that anemia can occur due to various other things (not only because of the side effects of chemotherapy drugs). Cancer itself can also cause anemia. Anemia that arises can be microcytic or normocytic anemia due to chronic disease, chronic bleeding or severe acute bleeding, iron deficiency, can also be due to cancer cells that invade the spinal cord (for example in leukemia), can also occur macrocytic anemia due to nutritional deficiencies like B12 and folate.


If before doing chemotherapy the patient already has anemia, of course it is necessary to know in advance, how severe the anemia is experienced, and whether the chemotherapy drugs used have side effects causing more severe anemia. If the anemia is severe enough and indeed the chemotherapy drugs that will be given also have side effects causing anemia, it is necessary to consider whether giving chemotherapy needs to be delayed, whether the patient needs a blood transfusion or not, or can be given drugs to stimulate the production of red blood cells first or not, etc. Because chemotherapy for cancer patients must always be adjusted to each patient's condition, it is better to discuss it further with the doctor who treats the patient to find out exactly the therapeutic plan that will be given.

So much information from me, hopefully enough answer

: by

Related Question

Having Menstrual Blood Again After Having Sex?

Having Menstrual Blood Again After Having Sex?

(1 year ago)

Hello doctor. My 10th morning started menstruating, and it came out a lot since the first day. Date 13 in the afternoon I had no blood at all, and in the afternoon it was connected... Read more

When Can You Put On KB Iud While Taking The KB Pill?

When Can You Put On KB Iud While Taking The KB Pill?

(12 months ago)

, I am 26 years old … Now I am only 2.5 months after giving birth. My plan is to install the KB iud when it’s blocked. But until now I have not gotten a hitch. Well, wh... Read more

The Cause Is Not Appetite And Not Feeling Hungry?

The Cause Is Not Appetite And Not Feeling Hungry?

(1 year ago)

I am Tristan from Germany, have been in Indonesia since 3 days ago and I think I got Bali Belly but didn’t experience all the symptoms. And since then I have no appetite. I c... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *